Thunderstorm Wind, Clinton
- When
- June 27, 2:00 PM EST
- Where
- Clinton County, 2.14 mi ESE of Eagle
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 42.810, -84.740
Large tree over the road.
Isolated thunderstorms occurred on the afternoons of June 26, 2025.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRR wrote it up.
Isolated thunderstorms occurred on the afternoons of June 26, 2025.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before the first event at Jun 27, 1:54 PM EST, 6 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Grand Rapids MI 254 PM EDT Fri Jun 27 2025 .KEY MESSAGES... - Strong to Severe Storms into this Evening - Cooler and Drier Saturday then Warmer and Wetter Sunday and Monday - Fair and Drier Tuesday through Thursday && .DISCUSSION... Issued at 253 PM EDT Fri Jun 27 2025 - Strong to Severe Storms into this Evening A line of strong storms that initiated along a horizontal roll circulation this afternoon is expected to continue propagating east and expand northeast through early evening before departing the eastern zones later this evening. Despite moving into and area of higher instability with CAPE of 1500 to 1800 j/kg, only modest strengthening is expected as deep layer shear is relatively weak and has so far precluded organized, sustained updrafts. Main threats will be isolated downburst winds over 60 mph and hail near 1 inch in diameter. - Cooler and Drier Saturday then Warmer and Wetter Sunday and Monday Cold front moving through overnight will usher in a welcome change of airmass with the oppressive 70 degree dew points dropping into the comfortable range of upper 50s to lower 50s dew points for Saturday and Saturday night. This will be a brief respite as return flow is already setting up ahead of a shortwave trough embedded in zonal flow moving from the Plains into the Great Lakes. Dew points surge back into the 70s by late Sunday into Monday with a cold front arriving by afternoon. Instability is sufficient for enhanced thunderstorm coverage but deep layer shear is once again limited, only around 20 to 25 knots, so storm mode may be of the pulse variety. - Fair and Drier Tuesday through Thursday Another cold front moves through Monday night and this will bring a longer stretch of comfortable temperatures and dew points lasting through Thursday. The long range indications are for shower/thunder chances on the 4th, but confidence remains low at this time. && .AVIATION /18Z TAFS THROUGH 18Z SATURDAY/... Issued at 148 PM EDT Fri Jun 27 2025 Showers and storms are the concern for the early part of the period. Radar shows developing storms ahead of a cold front. These storms should miss MKG and probably GRR, but we've included a TEMPO for the other terminals for a few hours later this afternoon. The threat should pass from west to east by early evening leading to a broken VFR cloud deck. && .MARINE... Issued at 157 PM EDT Fri Jun 27 2025 We'll be watching showers and thunderstorms develop this afternoon mainly south of MKG as a cold front moves east. Waves will generally be around a foot through Sunday. However, north of MKG, waves will build to 2-3 feet by Sunday afternoon. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. MARINE...None. && DISCUSSION...Ostuno AVIATION...04 MARINE...04
Hazardous Weather Outlook National Weather Service Grand Rapids MI 331 AM EDT Fri Jun 27 2025 MIZ037>040-043>046-050>052-056>059-064>067-071>074-280745- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 331 AM EDT Fri Jun 27 2025 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Isolated to scattered showers and storms are expected this morning into the early evening with the best chances this afternoon along and south of a Kalamazoo to Lansing line. Strong to severe storms are also possible in this area with winds to 60 mph, up to penny sized hail, heavy rain, and frequent lighting. Heat index values may approach 100 along and south of a Kalamazoo to Lansing line this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms are possible Sunday night into Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-280745- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 331 AM EDT Fri Jun 27 2025 This hazardous weather outlook is for the nearshore waters from St Joseph to Manistee. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms are possible this morning and early afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms are possible Sunday night into Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Special Weather Statement National Weather Service Grand Rapids MI 140 PM EDT Fri Jun 27 2025 MIZ052-058-059-064>067-071>074-271945- Gratiot-Ionia-Clinton-Allegan-Barry-Eaton-Ingham-Van Buren-Kalamazoo- Calhoun-Jackson- Including the cities of Alma, Ionia, St. Johns, Holland, Hastings, Charlotte, Lansing, South Haven, Kalamazoo, Battle Creek, and Jackson 140 PM EDT Fri Jun 27 2025 ...Strong thunderstorms developing over Southwest Lower Michigan... At 130 PM EDT...thunderstorms with small hail and the potential to produce wind gusts over 40 mph had developed over far southwest Lower Michigan between South Haven and Kalamazoo. This activity was moving to the east at 30 MPH. Additional thunderstorms are expected to develop this afternoon across southern Lower Michigan and move east. Some of these storms will be capable of small hail and wind gusts approaching 50 MPH. However, conditions will become more favorable for severe thunderstorms across south-central and southeast Lower Michigan later this afternoon with the potential to produce damaging winds. Stay tuned for the latest information and if skies darken be prepared to move indoors.
The Grand Rapids radar (KGRR), 66 km away, was scanning. The volume nearest the first event began at 19:02 UTC.
4 thunderstorm wind. Local standard time, as filed.
Large tree over the road.
Trees and branches down in Eagle.
City of DeWitt reports three streets blocked by fallen trees.
Large trees down over the road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2025Every state in 2025This day in weather historyWarnings in Michigan, June 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1280532, 1280533, 1280536, 1280535.